A Case Report of Doxycycline-induced Stevens–Johnson Syndrome


    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:To report the clinical findings of a case of Stevens-Johnson syndrome (SJS) precipitated by the use of systemic doxycycline.Methods:Case report.Results:A 49-year-old man developed SJS with ocular involvement after doxycycline use for respiratory symptoms. The patient developed persistent 2+ conjunctival injection and foreshortening of the conjunctival fornices in both eyes. The right eye had a 3 × 3.4 mm corneal epithelial defect with 50% thinning. The left eye had a 2.6 × 3 mm corneal ulcer with a central perforation and a flat anterior chamber with 360 degrees of iridocorneal touch.Conclusions:This case illustrates the unusual presentation of SJS induced by doxycycline. The prevalent use of systemic doxycycline in the practice of ophthalmology for eyelid-related and ocular surface disorders coupled with the detrimental long-term sequelae of SJS renders a careful reevaluation for alternatives.

    loading  Loading Related Articles